MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 18D-LONGER; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX 18D-LONGER; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-780724-L
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during unspecified embolization procedure, the azur 18 xc coil unintentionally detached inside the microcatheter.The microcatheter along with the coil were removed from the patient.Another coil was used to complete the procedure.There was no report of harm or injury to the patient.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part and lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer and its evaluation was completed.Investigation findings: items returned for evaluation: pusher, implant, introducer.Items not returned for evaluation: dispenser hoop, shrink lock, microcatheter, v-grip.The visual analysis of the returned items found the implant loops deformed and separated from the pusher.Investigation of the pusher found the monofilament broken, which indicates the device experienced a tensile break.Investigation conclusion: the investigation of the returned coil system found the implant loops deformed and separated from the pusher.Inspection of the pusher found the monofilament with a tensile break shape at the tip, which is consistent with the device experiencing tensile force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the implant deformity, but this condition is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was not returned for evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.

Brand Name
AZUR CX 18D-LONGER
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enerprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19008836
Report Number2032493-2024-00253
Device Sequence Number9402330
Product Code KRD
UDI-Device Identifier00810170018329
UDI-Public(01)00810170018329(11)220629(17)270531(10)0000215319
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K162524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-780724-L
Device Lot Number0000215319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Initial Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown